Alert archive / Mississippi / Special Weather Statements in 2019
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jun 1, 2019, 2:08 PM CDT for Jackson County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 1, 2019, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
County Jackson County, MS
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
611 WWUS84 KLIX 011908 SPSLIX Special Weather Statement National Weather Service New Orleans LA 208 PM CDT Sat Jun 1 2019 MSZ082-011945- Jackson- 208 PM CDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY... At 208 PM CDT, a strong thunderstorm was located near Vancleave, or 10 miles northeast of Ocean Springs, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Moss Point, Escatawpa, Vancleave, Hickory Hills, Wade and Gulf Hills. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3045 8881 3063 8881 3064 8853 3043 8853 TIME...MOT...LOC 1908Z 270DEG 20KT 3054 8873 $$ KLG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 12:34 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 1, 12:34 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1234 PM CDT Sat Jun 1 2019 .AVIATION... VFR conditions to prevail all locations. Radar is showing isolated showers developing on gulf breeze convergence band near KPQL and KHDC, moving ESE 15 kt. This will be the general trend next 3-6 hours, with convection dissipating over land areas around sunset. Land breeze regime likely to develop maritime convection just off the coast generally after 08Z. 24/RR && .PRELIMINARY POINT TEMPS/POPS... MCB 93 69 94 71 / 20 10 10 10 BTR 93 73 94 73 / 20 10 10 10 ASD 93 73 94 73 / 30 10 10 10 MSY 92 76 93 76 / 30 10 10 10 GPT 91 74 93 75 / 30 10 10 10 PQL 95 71 96 73 / 30 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && 24/RR
Hazardous weather outlook, Jun 1, 12:24 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1224 PM CDT Sat Jun 1 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-020530- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1224 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms this afternoon will be capable of producing occasional lightning, gusty winds 30-40 mph, and brief heavy rainfall. Severe thunderstorms are not anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms each day Wednesday through Friday. A few may become strong each afternoon, capable of producing strong wind gusts and brief heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24/RR
In the hours before
Special weather statement, Jun 1, 2:00 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
200 PM CDT Sat Jun 1 2019
LAZ050-058-072-011915-
Livingston-Southern Tangipahoa-St. John The Baptist-
200 PM CDT Sat Jun 1 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN LIVINGSTON AND SOUTH CENTRAL TANGIPAHOA
PARISHES...
At 159 PM CDT, a strong thunderstorm was located near Ponchatoula, or
11 miles south of Hammond, moving south at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Killian.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near Lake Maurepas, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 3044 9035 3032 9028 3027 9033 3028 9040
3029 9040 3030 9043 3032 9042 3033 9047
3034 9047 3034 9049 3031 9055 3039 9053
TIME...MOT...LOC 1859Z 340DEG 10KT 3035 9044
KLGSpecial weather statement, Jun 1, 2:08 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 208 PM CDT Sat Jun 1 2019 MSZ082-011945- Jackson- 208 PM CDT Sat Jun 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY... At 208 PM CDT, a strong thunderstorm was located near Vancleave, or 10 miles northeast of Ocean Springs, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Moss Point, Escatawpa, Vancleave, Hickory Hills, Wade and Gulf Hills. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3045 8881 3063 8881 3064 8853 3043 8853 TIME...MOT...LOC 1908Z 270DEG 20KT 3054 8873 KLG
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:00 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 15 min |
| Jun 1, 2:05 PM CDT | Special Marine Warning | LIX | 40 min | |
| Jun 1, 2:22 PM CDT | Special Weather Statement | LIX | Saint Tammany | 23 min |
| Jun 1, 4:33 PM CDT | Special Weather Statement | LIX | Tangipahoa | 27 min |
| Jun 1, 4:39 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 21 min |
Nearby
Special Weather Statements in Mississippi, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.